Oklahoma, 2018Flash Flood in Oklahoma, August 15, 2018
August 15, 2018 · NWS TSA · 1 event in 1 county or zone
An area of thunderstorms moved slowly southeast across southeastern Oklahoma during the morning hours of the 15th. Locally heavy rainfall resulted in some flash flooding in Le Flore County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of thunderstorms moved slowly southeast across southeastern Oklahoma during the morning hours of the 15th. Locally heavy rainfall resulted in some flash flooding in Le Flore County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 15, 11:11 AM CST, 34 minutes earlier.
Area forecast discussion, Aug 15, 11:11 AM CST, 34 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1211 PM CDT Wed Aug 15 2018
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Areal coverage of rain/thunder currently impacting KFSM will
continue over the first few hours of the TAF period. Additional
thunder chances into the evening will be possible as a surface
boundary draws closer so will include a tempo group for the late
afternoon/ early evening time period. Otherwise MVFR/VFR cigs to
prevail at all sites through most if not all of the TAF period.
&&
.PREV DISCUSSION... /Issued 1100 AM CDT Wed Aug 15 2018/
DISCUSSION...
Heavy rainfall across parts of east central Arkansas and west
central Arkansas has resulted in some flooding across that area.
However, overall coverage of rain has continued to be progressive
as it moves to the east. As a result, trimming of the flood watch
continues with just east central Oklahoma, west central and parts
of far northwest Arkansas remaining in the watch. Conditions will
continue to improve from west to east during the afternoon as the
upper trough continues to move away from the area. Higher pops
will still be maintained through the afternoon where rainfall is
currently falling as additional scattered storms will be possible
along the surface boundary that will be in the vicinity of the I-40
corridor later today. Updated zones revolve around adjusting pops,
temps, and sky condition. Further updated zones will be required as
conditions continue to improve from west to east.
Latest ZFP/AFM/PFM/FFA already sent.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 7 PM CDT this evening for OKZ072-074>076.
AR...Flash Flood Watch until 7 PM CDT this evening for ARZ011-019-020-
029.
&&
AVIATION.....23Hazardous weather outlook, Aug 15, 3:42 AM CST, 8 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
442 AM CDT Wed Aug 15 2018
ARZ001-002-010-011-019-020-029-OKZ049-053>076-160945-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
442 AM CDT Wed Aug 15 2018
...FLASH FLOOD WATCH REMAINS IN EFFECT TODAY FOR NORTHWEST ARKANSAS AND
MUCH OF EASTERN OKLAHOMA...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Southeast Oklahoma and northwest Arkansas.
ONSET...This afternoon.
FLASH FLOOD.
RISK...Limited.
AREA...Eastern Oklahoma southeast of I-44 and northwest Arkansas.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Elevated.
AREA...Eastern Oklahoma southeast of I-44 and northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
Showers and thunderstorms will continue this morning across much of
eastern Oklahoma into northwest Arkansas. Rainfall is expected to
diminish across eastern Oklahoma this afternoon, although activity
may persist into the afternoon across northwest Arkansas and possibly
into parts of southeast Oklahoma. Efficient rainfall rates will result
in areas of locally heavy rainfall, with another 1 to 3 inches of
rain possible, especially across portions of west central Arkansas.
Locally higher amounts will be possible as well.
A few strong to marginally severe storms will be possible later this
afternoon, with strong wind gusts being the main threat.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY through SATURDAY...Thunderstorm Potential.
SUNDAY...Thunderstorm Potential...Heavy Rain Potential.
MONDAY...Thunderstorm Potential.
TUESDAY...No Hazards.
EXTENDED DISCUSSION...
Active northwesterly flow aloft will bring chances of showers and
thunderstorms for the remainder of the weekend and the weekend. Some
locally heavy rainfall will be possible.
weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Aug 15, 9:56 AM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1056 AM CDT WED AUG 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 AM FLASH FLOOD VAN BUREN 35.44N 94.35W
08/15/2018 CRAWFORD AR LAW ENFORCEMENT
STREET FLOODING IN PARTS OF VAN BUREN. SOUTH 4TH STREET
CLOSED BETWEEN BROADWAY AND WOOD STREETS DUE TO HIGH
WATER AND STRANDED VEHICLES. REPORT RELAYED THROUGH
SOCIAL MEDIA.
&&
CASLocal storm report, Aug 15, 10:03 AM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1103 AM CDT WED AUG 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 AM EXTR WIND CHILL FORT SMITH 35.39N 94.40W
08/15/2018 E0 F SEBASTIAN AR PUBLIC
SEVERAL STREETS IN FT. SMITH ARE CLOSED DUE TO HIGH
WATER. REALYED THROUGH SOCIAL MEDIA.
&&
CASLocal storm report, Aug 15, 10:11 AM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
1111 AM CDT WED AUG 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 AM FLASH FLOOD FORT SMITH 35.39N 94.40W
08/15/2018 SEBASTIAN AR PUBLIC
SEVERAL STREETS IN FT. SMITH ARE CLOSED DUE TO HIGH
WATER. REALYED THROUGH SOCIAL MEDIA.
&&
CASLocal storm report, Aug 15, 10:27 AM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1127 AM CDT WED AUG 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 AM FLASH FLOOD RUDY 35.53N 94.27W
08/15/2018 CRAWFORD AR BROADCAST MEDIA
STATE HIGHWAY 348 NEAR RUDY CLOSED DUE TO HIGH WATER.
RELAYED VIA SOCIAL MEDIA.
&&
CASFlash Flood, Le Flore
- When
- August 15, 11:45 AM CST to 2:30 PM CST
- Where
- Le Flore County, 1.03 mi NNW of Heavener to 1.16 mi NNW of Heavener
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 34.895, -94.604
Several roads were flooded and closed in and around town.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Nevada, August 15 to 16, 2018$2.0 million · 50 kt wind · 3 events
- Flash Flood and Hail in Texas, August 15 to 16, 2018$200,000 · 1.25 in hail · 4 events
- Flash Flooding and Flooding in Kentucky, August 15 to 19, 2018$60,000 · 53 kt wind · 12 events
- Flash Flooding and Damaging Wind in California, August 15 to 16, 20181 injured · $47,000 · 7 events
- Damaging Winds in Indiana, August 15, 2018$46,000 · 54 kt wind · 4 events
- Damaging Wind in California, August 15, 2018$50,000 · 65 kt wind · 1 event
- Flash Flooding in Arizona, August 15 to 16, 2018$40,000 · 2 events
- Damaging Winds in Illinois, August 15, 2018$25,000 · 56 kt wind · 2 events
- Hail in New York, August 15, 2018$20,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in Nebraska, August 15, 20182.75 in hail · 16 events
- Damaging Wind in Kentucky, August 15, 2018$18,000 · 52 kt wind · 1 event
- Damaging Wind in Indiana, August 15, 2018$15,000 · 56 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 777709.